Good doctor!

Just to update from my posts earlier. My GP was great this morning. Despite my TSH levels having fallen from 4.7 to 1.2 in the 7 weeks I've been taking levo, she listened to my symptoms and doubled my thyroxine from 50 to 100 mcg! She said, in her experience, it is best to get the TSH level of people with hypothyroidism right at the low end of the range, almost "over treating" it until they feel better. Wow! I was all ready for a fight and it didn't materialise.

Hoping this increased dose will have an impact. Thanks everyone for your advice so far.

7 Replies

oldestnewest
  • Goodness where do you live - think I need that GP to talk to mine! Never ever move you have the perfect GP! :)

  • Meds456, While it's good to hear your doctor listened to you and increased your dose, being overtreated can be just as unpleasant, painful and difficult as being undertreated. Dose increases are usually in 25mcg increments every 4/8 weeks.

    I strongly advise you to increase to 75mcg initially rather than doubling your dose. It may take 7/10 days for the increased dose to be absorbed before you start to feel any improvement. You may find 75mcg is sufficient after a few weeks but, if not, you can increase to 100mcg.

    This link explains what happens with dose increases and absorption. It discusses NDT but the principle applies to Levothyroxine too.

    thyrophoenix.com/adjusting_...

  • I LOVE this link. It has given me such patience since it was given out last time - and I don't fear the hypos and the hypers so much, or the slow, slow, slow progression from 1 3/4 NDT to 2 grains. Up, back, ... u-u-up ...

    It's a really good link. Go SLOWLY, Meds.

  • She sounds a wise doctor but I would do as Clutter suggests. It is always better to gradually increase rather than doubling dose.

  • As you have found a good doctor it may be best to do as she says and go with the full increase. You don't want to tell her that you know better about increasing your meds.

    50 and even 100 mcg are still relatively low doses of thyroxine. The fall in your TSH tells your thyroid gland to make less thyroxine, and this offsets part (or sometimes most) of the increase in your trhyroid medication. It is therefore likely that you will need more than 100 mcg before you are fully well.

  • If she is a good doctor she will understand the reasoning for a slow increase. It took me 6 months to get up to an optimal level after a crash.

  • Goodness me. Clone that doctor and share her round

You may also like...